MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-LX-C
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk atherectomy device during treatment of a calcified lesion in the patient¿s mid superficial femoral artery (sfa).Severe vessel tortuosity and calcification are reported.Lesion exhibited 80% stenosis.Device inspected prior to use without issue.Ifu was followed.Device prepped without issue.It is reported during use, inside the patient, the device jammed and would not close.The device was safely removed from the patient.Procedure was competed with another device.No injury reported.
 
Additional Manufacturer Narrative
Image review: the customer provided two photos of the turbohawk device labelling.Both labels indicated lot a481305.No photos of the turbohawk or cine images were included.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the cutter was located inside the housing for removal of the device from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: the customer provided 3 additional photos which show the distal assembly of the turbohawk.The first photo shows the turbohawk distal assembly held up by hand pointing up with the tip deflected.The cutter could not be identified from the photo provided.No structural damage to the assembly was identified.The second photo shows the distal assembly was visible outside a turbohawk pouch which indicated lot a481305.The third photo shows the cutter window and the tip deflected.The cutter could not be positively identified from the photo.It likely the cutter was located with the coiled housing.It is unknown if the drive shaft and or cutter was damaged.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key9664154
Report Number2029214-2020-00096
Device Sequence Number2767648
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2020
Device Model NumberTHS-LX-C
Device Catalogue NumberTHS-LX-C
Device Lot NumberA481305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/06/2020
03/02/2020
03/30/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/12/2020
03/03/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR